MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. FIBULOCK IMPLANT SYSTEM, STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number FIBULOCK IMPLANT SYSTEM, STERILE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The remaining portion of the device was reported to have been discarded.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an ankle fx procedure, the surgeon was using a fibulock implant system, ar-8973ds.After drilling, the initial k-wire snapped off.The device and its broken piece were retrieved and a second k-wire was used.During over-drilling for the nail with the 3.2 reamer, the second k-wire snapped.The k-wire was left in the fibula canal and was irretrievable.Additional information provided 4/26/2019: the surgeon completed the case using an ankle fracture playing set.Roughly 25% of the wire was left in the fibula.

Brand Name
FIBULOCK IMPLANT SYSTEM, STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8611802
Report Number1220246-2019-01099
Device Sequence Number1685486
Product Code HSB
UDI-Device Identifier00888867303041
UDI-Public00888867303041
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberFIBULOCK IMPLANT SYSTEM, STERILE
Device Catalogue NumberAR-8973DS
Device Lot Number10282319
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;